USMLE Forums banner

1 - 6 of 6 Posts

·
Registered
Joined
·
741 Posts
Discussion Starter · #1 ·
If the question mentioned a young patient with history of acne for which he/she is taking medications and then presented with odynophagia then you immediately should think of Pill Esophagitis.
Tetracylines or doxycyclin are known to cause Pill Esophagitis.
Treatment is to ask the patient to take the pill in upright position and drink plenty of water to flush it.
 

·
Registered
Joined
·
10 Posts
If the question mentioned a young patient with history of acne for which he/she is taking medications and then presented with odynophagia then you immediately should think of Pill Esophagitis.
Tetracylines or doxycyclin are known to cause Pill Esophagitis.
Treatment is to ask the patient to take the pill in upright position and drink plenty of water to flush it.
pill esophagitis is also caused by drugs like
Alendronate
Rosendronate
Vitamin C pills
Here one thing worth mentioning is odynopphagia due to pills esophagitis will occur only when you take the pills or while eating not all the time however in some other cases of odynophagia pain may be present all the time.
 

·
Registered
Joined
·
64 Posts
pill esophagitis is also caused by drugs like
Alendronate
Rosendronate
Vitamin C pills
Here one thing worth mentioning is odynopphagia due to pills esophagitis will occur only when you take the pills or while eating not all the time however in some other cases of odynophagia pain may be present all the time.
1 more to add to the list is KCl ( potassium Chloride)
 
1 - 6 of 6 Posts
Top